Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Spokane, WA

August 20, 20065 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 20, 2006, 8:36 AM PDT for 5 counties in Idaho. It took effect at Aug 21, 2006, 11:00 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2006, 8:36 AM PDT (15:36 UTC)
In effect from
Aug 21, 2006, 11:00 AM PDT
Expired
Aug 22, 2006, 8:00 PM PDT
In force
33 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 3.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3113 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 201536
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
836 AM PDT SUN AUG 20 2006

IDZ101-WAZ673-676-677-680-682-684>687-202345-
/O.UPG.KOTX.FW.A.0003.060821T1800Z-060822T0400Z/
/O.NEW.KOTX.FW.W.0005.060821T1800Z-060822T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
836 AM PDT SUN AUG 20 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION
THROUGH MONDAY. RELATIVE HUMIDITIES VALUES WILL RANGE FROM THE
UPPER SINGLE DIGITS TO NEAR 20 PERCENT. ADDITIONALLY...A HAINES INDEX
OF 6 IS FORECAST OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX
COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL POTENTIALLY RESULT
IN EXPLOSIVE FIRE GROWTH CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
8 follow-up statements
000 
WWUS86 KOTX 210105
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
605 PM PDT SUN AUG 20 2006

IDZ101-WAZ673-676-677-680-682-684>687-211600-
/O.CON.KOTX.FW.W.0005.060821T1800Z-060822T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
605 PM PDT SUN AUG 20 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
MONDAY. 

UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION
THROUGH MONDAY. RELATIVE HUMIDITIES VALUES WILL RANGE FROM THE
UPPER SINGLE DIGITS TO NEAR 20 PERCENT. ADDITIONALLY...A HAINES
INDEX OF 6 IS FORECAST OVER MUCH OF THE AREA. THIS CRITICAL
HAINES INDEX COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL
POTENTIALLY RESULT IN EXPLOSIVE FIRE GROWTH CONDITIONS.

THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS MOVING INTO
THE DISTRICTS MONDAY NIGHT AND TUESDAY...FURTHER ENHANCING THE
FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 211554
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
854 AM PDT MON AUG 21 2006

IDZ101-WAZ673-676-677-680-682-684>687-212215-
/O.CON.KOTX.FW.W.0005.060821T1800Z-060822T0400Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
854 AM PDT MON AUG 21 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION
TODAY. RELATIVE HUMIDITIES VALUES WILL RANGE FROM THE UPPER
SINGLE DIGITS TO NEAR 20 PERCENT. ADDITIONALLY...A HAINES INDEX OF
6 WILL BE OVER MUCH OF THE AREA. THIS CRITICAL HAINES INDEX
COMBINED WITH VERY LOW RELATIVE HUMIDITIES WILL POTENTIALLY RESULT
IN EXPLOSIVE FIRE GROWTH CONDITIONS.

THERE IS ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS MOVING INTO THE
DISTRICTS TONIGHT AND TUESDAY AND BREEZY WESTERLY WINDS DEVELOPING
TUESDAY AFTERNOON...FURTHER ENHANCING THE FIRE THREAT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 212138
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
238 PM PDT MON AUG 21 2006

IDZ101-WAZ686-687-220545-
/O.EXT.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
238 PM PDT MON AUG 21 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY DUE
TO HIGH HAINES AND LOW HUMIDITIES THROUGH THIS EVENING...AND
ABUNDANT LIGHTNING WITH DRY FUELS AFTER MIDNIGHT THROUGH TUESDAY
EVENING.

UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION
THE EARLY EVENING UNDER A SURFACE LOW PRESSURE TROUGH. RELATIVE
HUMIDITIES VALUES WILL BOTTOM OUT IN THE TEENS TO LOWER 20 PERCENTS.
ADDITIONALLY...A HAINES INDEX OF 6 WILL BE OVER MUCH OF THE AREA.
THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW RELATIVE
HUMIDITIES WILL LEAD TO POTENTIAL EXPLOSIVE FIRE GROWTH CONDITIONS.

AFTER MIDNIGHT...A WEATHER DISTURBANCE WILL MOVE INTO THE REGION
PRODUCING SCATTERED DRY THUNDERSTORMS. ABUNDANT LIGHTNING IS
EXPECTED ESPECIALLY BY EARLY TUESDAY MORNING. THE THREAT OF
THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY AFTERNOON AND
EVENING...ALTHOUGH THE STORMS WILL BECOME WETTER. IN ADDITION TO
THE DRY LIGHTNING...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY AND ERRATIC WINDS.

BREEZY WESTERLY WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND
EVENING...FURTHER ENHANCING THE FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

WAZ673-676-677-680-682-684-685-220545-
/O.EXT.KOTX.FW.W.0005.000000T0000Z-060822T1900Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
238 PM PDT MON AUG 21 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 12 PM PDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 12 PM PDT TUESDAY DUE
TO HIGH HAINES AND LOW HUMIDITIES THROUGH THIS EVENING...AND
ABUNDANT LIGHTNING WITH DRY FUELS LATE THIS EVENING THROUGH NOON
TUESDAY.

UNSEASONABLY HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION
THE EARLY EVENING UNDER A SURFACE LOW PRESSURE TROUGH. RELATIVE
HUMIDITIES VALUES WILL BOTTOM OUT IN THE SINGLE DIGITS TO TEEN
PERCENTS. ADDITIONALLY...A HAINES INDEX OF 6 WILL BE OVER MUCH OF
THE AREA. THIS CRITICAL HAINES INDEX COMBINED WITH VERY LOW
RELATIVE HUMIDITIES WILL LEAD TO POTENTIAL EXPLOSIVE FIRE GROWTH
CONDITIONS.

LATER THIS EVENING...A WEATHER DISTURBANCE WILL MOVE INTO THE REGION
PRODUCING SCATTERED DRY THUNDERSTORMS. ABUNDANT LIGHTNING IS
EXPECTED ESPECIALLY OVERNIGHT. THE THREAT OF THUNDERSTORMS WILL
CONTINUE THROUGH TUESDAY MORNING. IN ADDITION TO THE DRY
LIGHTNING...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
GUSTY AND ERRATIC WINDS.

BREEZY WESTERLY WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND
EVENING. ALTHOUGH HUMIDITY VALUES WILL INCREASE...THEY STILL MAY
BE NEAR CRITICAL LEVELS...FURTHER ENHANCING THE FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND LIGHTNING
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 220558
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1058 PM PDT MON AUG 21 2006

IDZ101-WAZ686-687-221545-
/O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1058 PM PDT MON AUG 21 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE INTO THE REGION
LATER TONIGHT PRODUCING ISOLATED THUNDERSTORMS LATE. THESE
THUNDERSTORMS WILL CONTAIN LITTLE OR NO RAIN. THE COMBINATION OF
DRY FUELS...LOW RELATIVE HUMIDITIES AND THE THREAT OF LIGHTNING
WILL RESULT IN POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. 
THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY
AFTERNOON AND EVENING...ALTHOUGH THE STORMS WILL GRADUALLY BECOME
WETTER. IN ADDITION TO THE DRY LIGHTNING...THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS.

BREEZY WESTERLY WINDS WILL DEVELOP BY TUESDAY AFTERNOON AND
EVENING...FURTHER ENHANCING THE FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND
LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-676-677-680-682-684-685-221545-
/O.CON.KOTX.FW.W.0005.000000T0000Z-060822T1900Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
1058 PM PDT MON AUG 21 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 12 PM PDT TUESDAY. 

A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE THROUGH THE REGION
TONIGHT PRODUCING ISOLATED THUNDERSTORMS. THESE THUNDERSTORMS
WILL CONTAIN LITTLE IF ANY RAIN. THE COMBINATION OF DRY FUELS...LOW
RELATIVE HUMIDITIES AND THE THREAT OF LIGHTNING WILL RESULT IN
POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS. THE DISTURBANCE
SHOULD PASS BEFORE MIDDAY TUESDAY EASING THE THREAT OF
THUNDERSTORMS. 

BREEZY WESTERLY WINDS WILL THEN DEVELOP TUESDAY AFTERNOON AND
EVENING. ALTHOUGH HUMIDITY VALUES WILL INCREASE...THEY STILL WILL BE
NEAR CRITICAL LEVELS...FURTHER ENHANCING THE FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND
LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 220842
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
142 AM PDT TUE AUG 22 2006

WAZ673-676-677-680-682-684-685-220945-
/O.CAN.KOTX.FW.W.0005.000000T0000Z-060822T1900Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON SOUTH CENTRAL CASCADE MOUNTAINS (ZONE 680)-
EAST WASHINGTON CENTRAL CASCADE MOUNTAINS (ZONE 682)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
EAST WASHINGTON NORTH CASCADES (ZONE 685)-
142 AM PDT TUE AUG 22 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY RECOVERY OVERNIGHT IS EXPECTED TO REMAIN POOR
AS HAINES INDEX VALUES CONTINUE TO FALL FROM MODERATE TO THE LOW
CATEGORY OVERNIGHT AND INTO TUESDAY. THE THREAT OF A FEW LIGHTNING
STRIKE THIS MORNING ASSOCIATED WITH A PASSING WEATHER DISTURBANCE
REMAINS...HOWEVER ABUNDANT LIGHTNING IS NOT EXPECTED. HOT AND DRY
CONDITIONS WITH SOME BREEZY CONDITIONS WILL OCCUR THIS AFTERNOON...BUT
NOT EXCESSIVE ENOUGH TO JUSTIFY A RED FLAG WARNING. CONSIDERING
ALL OF THE ABOVE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE
RED FLAG WARNING.

$$

IDZ101-WAZ686-687-221645-
/O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
142 AM PDT TUE AUG 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

THIS RED FLAG WARNING IS CONFINED TO BOUNDARY AND BONNER COUNTY IN
IDAHO AND TO THE NORTHERN HALF OF OKANOGAN...FERRY...STEVENS...AND
PEND OREILLE COUNTY IN EASTERN WASHINGTON. SPOKANE...DOUGLAS...AND
LINCOLN COUNTY ARE NOT INCLUDED IN THIS RED FLAG WARNING...

A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVING THOUGH THE REGION
MAY PRODUCE ISOLATED THUNDERSTORMS OVERNIGHT AND EARLY THIS MORNING
AND A SECOND PASSING WEATHER SYSTEM HAS THE POTENTIAL FOR
PRODUCING ABUNDANT LIGHTNING STRIKES NEAR THE CANADIAN BORDER AS
IT PASSES BY THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO THE
LIGHTNING WITH LITTLE IF ANY PRECIPITATION...THESE THUNDERSTORMS WILL 
HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS.

BREEZY WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND
EVENING...FURTHER ENHANCING THE FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND
LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 220912
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
212 AM PDT TUE AUG 22 2006

IDZ101-WAZ686-687-221715-
/O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
212 AM PDT TUE AUG 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

THIS RED FLAG WARNING IS CONFINED TO BOUNDARY AND BONNER COUNTY
IN IDAHO AND TO THE NORTHERN HALF OF OKANOGAN...FERRY...STEVENS...
AND PEND OREILLE COUNTY IN EASTERN WASHINGTON. SPOKANE...
DOUGLAS...AND LINCOLN COUNTY ARE NOT INCLUDED IN THIS RED FLAG
WARNING AND NEITHER IS SHOSHONE...LATAH...BENEWAH...OR KOOTENAI 
COUNTY IN IDAHO.

A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVING THOUGH THE REGION
MAY PRODUCE ISOLATED THUNDERSTORMS OVERNIGHT AND EARLY THIS
MORNING AND A SECOND PASSING WEATHER SYSTEM HAS THE POTENTIAL FOR
PRODUCING ABUNDANT LIGHTNING STRIKES NEAR THE CANADIAN BORDER AS
IT PASSES BY THIS AFTERNOON AND EARLY EVENING. IN ADDITION TO THE
LIGHTNING WITH LITTLE IF ANY PRECIPITATION...THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY AND ERRATIC WINDS.

BREEZY WESTERLY WINDS WILL DEVELOP THIS AFTERNOON AND EVENING...
FURTHER ENHANCING THE FIRE THREAT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES...BREEZY WINDS AND
LIGHTNING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 221733
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1033 AM PDT TUE AUG 22 2006

WAZ673-230145-
/O.EXB.KOTX.FW.W.0005.060822T1900Z-060823T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
1033 AM PDT TUE AUG 22 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WINDS
AND LOW HUMIDITIES. THIS WARNING IS IN EFFECT FOR THE EASTERN HALF
OF ZONE 673...INCLUDING LINCOLN...ADAMS...AND WHITMAN COUNTIES. 

A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON. SOUTHWEST
WINDS WILL INCREASE TO AROUND 15 MPH WITH GUSTS TO 25 MPH WHILE
HUMIDITIES WILL DROP TO 10 TO 15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND BREEZY WINDS WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

IDZ101-WAZ686-687-230145-
/O.CON.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
1033 AM PDT TUE AUG 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR EASTERN OKANOGAN...FERRY...STEVENS...PEND OREILLE...BOUNDARY
AND BONNER COUNTIES FOR ABUNDANT LIGHTNING WITH DRY FUELS. FOR THE
SOUTHERN PORTION OF THE AREA...INCLUDING SPOKANE...KOOTENAI...
SHOSHONE AND BENEWAH COUNTIES THE THREAT WILL BE FOR WINDS WITH
LOW HUMIDITIES.

A COLD FRONT WILL SWEEP THROUGH THE REGION THIS AFTERNOON. THE
BEST CHANCE FOR SCATTERED THUNDERSTORMS WILL BE ACROSS NORTHERN
COUNTIES NEAR THE CANADIAN BORDER. THESE STORMS WILL BE BEGIN
DRY...BUT ARE ANTICIPATED TO GET WETTER BY THIS EVENING. ACROSS
THE SOUTHERN PORTION OF THE AREA...GUSTY SOUTHWEST TO WEST WINDS
WILL DEVELOP WITH SPEEDS AROUND 15 MPH AND GUSTS TO 25 MPH.
MEANWHILE HUMIDITY VALUES WILL DROP 10 TO 15 PERCENT THROUGH EARLY
THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...BREEZY WINDS AND LIGHTNING WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 230254
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
754 PM PDT TUE AUG 22 2006


IDZ101-WAZ673-686-687-230400-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-060823T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE 687)-
754 PM PDT TUE AUG 22 2006

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING.
LIGHTNING ACROSS NORTH CENTRAL WASHINGTON WILL DIMINISH THIS
EVENING AS THE ATMOSPHERE STABILIZES. IN ADDITION...RELATIVE HUMIDITY
VALUES WILL INCREASE TO ABOVE CRITICAL VALUES FOR ALL LOCATIONS.
THUS...THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 20, 4:39 AM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 20, 4:39 AM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
439 AM PDT SUN AUG 20 2006

.SYNOPSIS...DRY AND VERY WARM TO HOT WEATHER CAN BE EXPECTED THROUGH
MONDAY AS HIGH PRESSURE ALOFT BUILDS OVER THE INLAND NORTHWEST. THE
RIDGE WILL BREAK DOWN RESULTING IN A BRIEF PERIOD OF UNSETTLED
WEATHER MONDAY NIGHT INTO TUESDAY. THEREAFTER...A DRY NORTHWEST FLOW
WILL DOMINATE DURING THE REST OF THE WEEK WITH MORE SEASONAL
TEMPERATURES.

&&

.TODAY AND TONIGHT...STRENGTHENING RIDGE ALOFT WILL RESULT IN
SUBSTANTIAL WARMING ACROSS THE AREA THIS PERIOD EXTENDING INTO
MONDAY. 850 MB TEMPERATURES EXPECTED TO TOP THOSE SATURDAY BY A
COUPLE OF DEGREES...WITH THE MOST SIGNIFICANT WARM-UP ACROSS
THE LOWER BASIN AND VALLEYS OF SERN WA/CENTRAL ID PNHDL AS NOSE OF
HOTTEST 850 MB AIR EXPANDS NORTHWARD. MEANWHILE...09Z SURFACE
ANALYSIS SHOWS A SMALL BUT REASONABLY STRONG AREA OF PRESSURE RISES
CENTERED ALONG THE ALBERTA/MONTANA BORDER IN WAKE OF A SHORT-WAVE
PASSING NORTH OF THE GREAT LAKES REGION. THIS NELY GRADIENT MAY
GEN UP SOME RELATIVELY LIGHT WINDS ACROSS THE NORTHERN ID PNHDL
THIS MORNING AND COULD TEMPER TODAY/S EXPECTED WARM-UP EVER SO
SLIGHTLY THERE. OTHERWISE...THE BUILDING HEAT WILL BE THE MAIN STORY
NEXT COUPLE OF DAYS. NO SIGNIFICANT CLOUD COVER EXPECTED...
ALTHOUGH WE DID NOTICE THE GFS ADVECTS A THIN LAYER OF MID-LEVEL
MOISTURE NORTHWARD TOWARD OUR SOUTHERN TIER OF ZONES TONIGHT. SHOULD
NOT AMOUNT TO MUCH. BUT AREAS OF SMOKE/HAZE WILL STILL RATHER
NOTICEABLE IN AREAS ESPECIALLY NORTH.  MINS TONIGHT TRENDING UPWARD
SEVERAL DEGREES. PREVIOUS GRIDS HAD ABOVE TRENDS WELL IN HAND. /KJ

MONDAY THROUGH SATURDAY...RIDGE REMAINS STRONG ON MONDAY FOR ANOTHER
ABOVE AVERAGE TEMPERATURE DAY. MAIN FORECAST CONCERN IS THE
INCOMING TROUGH FROM THE SOUTHWEST AND ENERGY THAT MOVES ACROSS
BEFORE THE TROUGH PASSAGE. RIGHT NOW THE GFS SHOWS A WAVE MOVING
ACROSS MONDAY NIGHT...WHILE THE WRF CONTINUES TO SLOW THE TIMING
AND DOESNT BRING IT THROUGH TILL TUESDAY. EITHER WAY MONDAY LOOKS
DRY AND HAVE THEREFORE REMOVED MENTION OF THUNDER ON MONDAY AND
MONDAY EVENING. HAVE KEPT SLIGHT CHANCE WORDING OVERNIGHT INTO
TUESDAY MORNING. TUESDAY THE TROUGH MOVES INLAND FOR A SLIGHT CHANCE
ACROSS THE NORTH. WEDNESDAY THROUGH THURSDAY WE REMAIN IN THE
WESTERLY FLOW/TROUGHY PATTERN WITH A WAVE MOVING IN FROM THE
NORTHWEST THAT MAY CLIP EXTREME NORTHEAST WA AND NORTH ID THURSDAY.
TEMPERATURES WILL COOL...HOWEVER STAY SLIGHTLY ABOVE AVERAGE. HAVE
ADDED A SLIGHT CHANCE OF THUNDER TO NORTH ID ON THURS. FRIDAY AND
SATURDAY A RIDGE BUILDS BACK OVER THE PAC NW FOR DRY CONDITIONS AND
ABOVE AVERAGE TEMPS.   /KOCH

&&

.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH 12Z MONDAY. AREAS
OF SMOKE BOTH NEAR THE SURFACE AND ALOFT WILL CONTINUE TO BE THE
MAIN AVIATION CONCERN FOR THE INLAND NORTHWEST DURING THE NEXT 24
HOURS. WHILE HAZY AND/OR SMOKY CONDITIONS WILL BE COMMON AREAWIDE...
LOCAL MVFR VSBY IN AREAS OF SMOKE WILL MOST LIKELY BE ENCOUNTERED
ACROSS THE OKANOGAN VALLEY AND HIGHLANDS. /KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        91  59  94  60  91  57 /   0   0   0  20  20   0
COEUR DALENE  91  51  94  54  91  52 /   0   0   0  20  20   0
PULLMAN        93  50  95  51  90  50 /   0   0   0  20  10   0
LEWISTON       99  60 100  64  96  60 /   0   0   0  20  10   0
COLVILLE       95  51  97  50  96  48 /   0   0   0  20  10  10
SANDPOINT      86  49  90  49  87  49 /   0   0   0  10  20  10
KELLOGG        92  49  95  51  95  52 /   0   0   0  10  10  10
MOSES LAKE     96  52  97  58  94  56 /   0   0  10  10   0   0
WENATCHEE      96  62  96  66  92  61 /   0   0  10  20  10   0
OMAK           96  54  97  58  94  56 /   0   0   0  20  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM 11 AM TO 9 PM MONDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS.
WA...FIRE WEATHER WATCH FROM 11 AM TO 8 PM MONDAY FOR NORTHEAST BLUE
       MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES.
     RED FLAG WARNING FROM 11 AM SUNDAY TO 8 PM MONDAY FOR NORTHEAST
       BLUE MOUNTAINS.
     FIRE WEATHER WATCH FROM 11 AM TO 9 PM MONDAY FOR WASHINGTON
       PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
       AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE
       AREA...EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...
       WATERVILLE PLATEAU.
&&
Hazardous weather outlook, Aug 19, 3:06 PM PDT, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
306 PM PDT SAT AUG 19 2006

IDZ001>004-WAZ033>038-041>044-202215-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WENATCHEE...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
306 PM PDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
     MONDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION...ESPECIALLY MONDAY AND MONDAY
NIGHT.

WAZ031-202215-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
306 PM PDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT
     MONDAY.
   FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
     MONDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION THROUGH MONDAY NIGHT.

WAZ032-202215-
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITY OF...CLARKSTON
306 PM PDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
     MONDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION THROUGH MONDAY NIGHT.

IDZ026-027-202215-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
306 PM PDT SAT AUG 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.